Wildfire, Riverside
- When
- September 23, 9:28 AM PST to 11:00 AM PST
- Where
- Riverside County, 1 mi NW of Beaumont
- Reported by
- NEWSPAPER
- Coordinates
- 33.744, -115.994 (the zone’s center; the record gives no point)
A brush fire, combined with east winds gusting bear 30 mph, burned 110 acres in a dry wash. Homes were threatened along Elm Avenue near Oak Valley Parkway and in Three Rings Ranch Project.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
A brush fire, combined with east winds gusting bear 30 mph, burned 110 acres in a dry wash. Homes were threatened along Elm Avenue near Oak Valley Parkway and in Three Rings Ranch Project.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Sep 23, 3:30 AM PST, 5 hours 58 minutes earlier.
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 430 AM PDT TUE SEP 23 2003 .SYNOPSIS...AN UPPER LEVEL LOW WEST OF CALIFORNIA COMBINED WITH MOISTURE FROM THE REMNANTS OF TROPICAL STORM MARTY WILL BRING UNSETTLED CONDITIONS TO SOUTHERN CALIFORNIA INTO THE WEEKEND. PARTLY CLOUDY...HUMID CONDITIONS ALONG WITH AN INCREASING CHANCE OF SHOWERS OR THUNDERSTORMS CAN BE EXPECTED THROUGH FRIDAY ALL AREAS. MOSTLY SUNNY SKIES ARE EXPECTED BY THE WEEKEND...EXCEPT FOR SOME AFTERNOON AND EVENING THUNDERSTORMS IN THE MOUNTAINS. FOG...LOCALLY DENSE...CAN BE EXPECTED AT TIMES OVER THE COASTAL AND WESTERN VALLEY AREAS NIGHT AND MORNING HOURS. .DISCUSSION...STRONG UPPER LEVEL RIDGING HAS KEPT THE MARINE LAYER SHALLOW AND ALLOWED DENSE FOG TO FORM WESTERN VALLEYS AND COASTAL AREAS. THE FOG SHOULD LIFT BY 9 AM. THE BIGGEST CONCERN IS TROPICAL STORM MARTY. THE CURRENT TRACK BRINGS THE CENTER FAIRLY CLOSE TO OUR FORECAST AREA. THE MODELS ALL SEEM TO INDICATE SOME SHOWERS AND THUNDERSTORMS FOR THE MOUNTAINS AND DESERTS...AS WELL AS WEST OF THE MOUNTAINS. A DRAMATIC RISE IN MOISTURE OVER THE DESERTS NEAR YUMA BROUGHT DEWPOINTS FROM THE UPPER 20S AT ABOUT NOON TO THE LOWER 70S BY EVENING...SO THE LOW LEVELS ARE MOISTENING UP QUITE NICELY IN THE DESERTS. SATELLITE SHOWS THE MID AND HIGH LEVEL MOISTURE STILL APPROACHING FROM THE SOUTH AND SOUTHEAST...SO THE PROGRESSION OF MARTY IS STILL BEATING OUT THE PROGRESSION OF THE OFFSHORE UPPER LOW. THE CLOUD COVER WILL BE CRITICAL WITH THIS EPISODE...AS EXPLOSIVE CONVECTION COULD OCCUR IF WE DO NOT GET ENOUGH CLOUD COVER TO SURPRESS IT. WITH LOTS OF EASTERLY FLOW IN THE PROGS...I THINK THE VERY STRONG CONVECTION WILL INITIALLY BE SURPRESSED. THIS MAY NOT BE THE CASE LATER IN THE WEEK. SAN...DENSE FOG ADVISORY UNTIL 9 AM. SMALL
CAZ042-043-048-050-055>058-060>062-241300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PDT TUE SEP 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT DENSE FOG ADVISORY UNTIL 9 AM FOR ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN DIEGO COUNTY VALLEY AREAS- REFER TO LAXNPWSGX WWUS76 KSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SMALL
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5337881.